Alert archive / Texas / High Wind Warnings in 2026
High Wind Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Mar 14, 2026, 1:13 PM CDT for 24 counties in Texas. It took effect at Mar 15, 2026, 7:00 AM CDT. It was in force for 12 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2026, 1:13 PM CDT (18:13 UTC)
- In effect from
- Mar 15, 2026, 7:00 AM CDT
- Expired
- Mar 15, 2026, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 9:19 AM CDT | NON-TSTM WND GST 59 | 1 Ne Memphis, TX | West Texas Mesonet. |
| Mar 15, 10:00 AM CDT | NON-TSTM WND GST 59 | 7 W Lakeview, TX | West Texas Mesonet. |
| Mar 15, 10:03 AM CDT | NON-TSTM WND GST 62 | 1 Sw Muleshoe, TX | Corrected source. West Texas Mesonet. |
| Mar 15, 10:03 AM CDT | NON-TSTM WND GST 62 | 1 Sw Muleshoe, TX | West Texas Mesonet. |
| Mar 15, 10:07 AM CDT | NON-TSTM WND GST 61 | 4 W Childress, TX | |
| Mar 15, 10:15 AM CDT | NON-TSTM WND GST 59 | 2 Nne Childress, TX | West Texas Mesonet. |
| Mar 15, 10:31 AM CDT | NON-TSTM WND GST 59 | 2 Ene Tulia, TX | West Texas Mesonet. |
| Mar 15, 10:49 AM CDT | NON-TSTM WND GST 58 | 10 Wsw Guthrie, TX | West Texas Mesonet. |
| Mar 15, 10:53 AM CDT | NON-TSTM WND GST 69 | 1 Ne Memphis, TX | |
| Mar 15, 10:55 AM CDT | NON-TSTM WND GST 60 | 1 Nnw Lubbock Int. Airp, TX | |
| Mar 15, 11:02 AM CDT | NON-TSTM WND GST 67 | 2 Nne Childress, TX | |
| Mar 15, 11:08 AM CDT | NON-TSTM WND GST 63 | 2 S Lesley, TX | |
| Mar 15, 11:19 AM CDT | NON-TSTM WND GST 58 | 7 Ese Silverton, TX | West Texas Mesonet. |
| Mar 15, 11:29 AM CDT | NON-TSTM WND GST 59 | 2 S Caprock Canyons Sta, TX | West Texas Mesonet. |
| Mar 15, 12:25 PM CDT | NON-TSTM WND GST 59 | 2 Wsw Turkey, TX | West Texas Mesonet. |
| Mar 15, 12:28 PM CDT | NON-TSTM WND GST 61 | 2 Wsw Turkey, TX | |
| Mar 15, 12:53 PM CDT | NON-TSTM WND GST 58 | 4 W Childress, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4085 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790 WWUS74 KLUB 141813 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 113 PM CDT Sat Mar 14 2026 TXZ021>044-151000- /O.UPG.KLUB.HW.A.0002.260315T1200Z-260316T0000Z/ /O.NEW.KLUB.HW.W.0003.260315T1200Z-260316T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Kirkland, Plains, Hart, Morton, Hale Center, Silverton, Denver City, Lockney, Aspermont, Paducah, Dickens, Meadow, Bovina, Muleshoe, Post, Guthrie, Quitaque, Happy, Littlefield, Tahoka, Ralls, ODonnell, Levelland, Cee Vee, Dumont, Jayton, Amherst, New Home, Spur, Plainview, Floydada, Matador, Memphis, Crosbyton, Whiteface, Turkey, Childress, Tulia, Lubbock, Farwell, Slaton, Brownfield, Wolfforth, Friona, Wellman, Olton, Roaring Springs, Old Glory, Lake Alan Henry, Sundown, and Dimmitt 113 PM CDT Sat Mar 14 2026 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds becoming north at 35 to 45 mph, with gusts up to 65 mph expected. * WHERE...The far southern Texas Panhandle, South Plains, and Rolling Plains. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Widespread blowing dust may result in significant reductions to visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Sincavage
3 follow-up statements
606 WWUS74 KLUB 150127 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 827 PM CDT Sat Mar 14 2026 TXZ021>044-160000- /O.NEW.KLUB.DU.Y.0002.260315T1200Z-260316T0000Z/ /O.CON.KLUB.HW.W.0003.260315T1200Z-260316T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Happy, Memphis, Meadow, ODonnell, Dickens, Crosbyton, Morton, Jayton, Muleshoe, Spur, Bovina, Guthrie, Silverton, Matador, Lubbock, Littlefield, Ralls, Hart, Tahoka, Old Glory, Post, Roaring Springs, Wolfforth, Dumont, Olton, Plains, Floydada, Lake Alan Henry, Cee Vee, Denver City, New Home, Amherst, Kirkland, Levelland, Sundown, Paducah, Lockney, Whiteface, Plainview, Slaton, Turkey, Quitaque, Wellman, Farwell, Dimmitt, Friona, Childress, Aspermont, Tulia, Brownfield, and Hale Center 827 PM CDT Sat Mar 14 2026 ...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. For the High Wind Warning, northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...The far southern Texas Panhandle, South Plains, and Rolling Plains. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Hazardous driving conditions are likely due to blowing dust. Power outages are also possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons sensitive to dust should stay indoors until the dust improves. Loose outdoor objects that could be blown around or damaged by the wind should be secured in advance. && $$ MCZ
248 WWUS74 KLUB 150759 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 259 AM CDT Sun Mar 15 2026 TXZ021>044-160000- /O.CON.KLUB.HW.W.0003.260315T1200Z-260316T0000Z/ /O.CON.KLUB.DU.Y.0002.260315T1200Z-260316T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Dickens, Silverton, New Home, Crosbyton, Tahoka, Tulia, Olton, Roaring Springs, Dimmitt, Spur, Guthrie, Ralls, Muleshoe, Slaton, Lubbock, Memphis, Lockney, Cee Vee, Amherst, Plains, Bovina, Floydada, Brownfield, Childress, Sundown, Plainview, Wellman, Levelland, Paducah, Hart, Jayton, Morton, Dumont, Denver City, ODonnell, Post, Old Glory, Friona, Whiteface, Meadow, Turkey, Lake Alan Henry, Farwell, Happy, Quitaque, Kirkland, Littlefield, Matador, Wolfforth, Aspermont, and Hale Center 259 AM CDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. For the High Wind Warning, northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...The far southern Texas Panhandle, South Plains, and Rolling Plains. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Hazardous driving conditions are likely due to blowing dust. Power outages are also possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Widespread blowing dust may result in significant reductions to visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons sensitive to dust should stay indoors until the dust improves. Loose outdoor objects that could be blown around or damaged by the wind should be secured in advance. && $$ AP
167 WWUS74 KLUB 152353 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 653 PM CDT Sun Mar 15 2026 TXZ021>044-160100- /O.EXP.KLUB.HW.W.0003.000000T0000Z-260316T0000Z/ /O.EXP.KLUB.DU.Y.0002.000000T0000Z-260316T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Silverton, Denver City, Dickens, Lake Alan Henry, Memphis, Aspermont, Happy, Floydada, Littlefield, Cee Vee, Slaton, Roaring Springs, Plains, ODonnell, Tulia, Brownfield, Meadow, Whiteface, Plainview, Muleshoe, Lubbock, Farwell, Sundown, Dimmitt, Crosbyton, Ralls, Turkey, Kirkland, Levelland, New Home, Hart, Morton, Friona, Wolfforth, Jayton, Spur, Amherst, Guthrie, Old Glory, Bovina, Quitaque, Hale Center, Paducah, Post, Childress, Dumont, Matador, Olton, Wellman, Lockney, and Tahoka 653 PM CDT Sun Mar 15 2026 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The threat for high winds and blowing dust has ended. $$ MCZ
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 14, 12:30 PM CDT, 43 minutes earlier. Its key messages:
- Issued at 1227 PM CDT Sat Mar 14 2026
- Record highs likely Saturday along with an elevated fire risk.
- High winds for Sunday, blowing dust, and critical fire concerns.
- Chilly Monday ahead of a rapid warmup with highs soaring into the 80s and 90s by Wednesday and Thursday.
Area forecast discussion, Mar 14, 12:30 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1230 PM CDT Sat Mar 14 2026 ...New AVIATION... .KEY MESSAGES... Issued at 1227 PM CDT Sat Mar 14 2026 - Record highs likely Saturday along with an elevated fire risk. - High winds for Sunday, blowing dust, and critical fire concerns. - Chilly Monday ahead of a rapid warmup with highs soaring into the 80s and 90s by Wednesday and Thursday. && .SHORT TERM... (This evening through Sunday) Issued at 1214 AM CDT Sat Mar 14 2026 Light ENE winds were observed across the region at 10 PM on the heels of a decaying backdoor front. This boundary will wash out overnight in advance of a developing lee trough for Saturday underneath deepening westerly flow. The westerly flow will advect an even warmer and drier layer from 850–700 mb our way, fostering deeper mixing for Saturday. With compressional warming via downslope flow, highs should easily reach record territory at Lubbock, where the old record of 86 should be smashed by highs around 90. Off the Caprock meanwhile, the drier west winds along a pseudo-dryline are forecast to fall short of Childress and the northern Rolling Plains, so high temperatures there are likely to be curbed somewhat given more backed/southerly winds. The warmth carries into Saturday night as the lee trough deepens while sliding east through the forecast area courtesy of hefty cyclogenesis from northeast CO into southern NE. This will keep WSW winds around 15 mph and lows primarily in the 50s before a big shock arrives Sunday morning. && .LONG TERM... (Sunday night through next Friday) Issued at 1214 AM CDT Sat Mar 14 2026 Dawn breaks Sunday morning with a vigorous upper trough digging into the southern Great Plains ahead of a 160-knot H3 jet. As a surface cyclone speeds off to northern Illinois by the afternoon, the door will be open for a strong cold front to plunge south Sunday morning ahead of robust pressure rises reaching 12–14 mb in 3 hours and very dry air with dewpoints in the single digits. Although CAA will be well underway by midday, even lower dewpoints and steeper lapse rates should facilitate deep mixing to around H7 where a 50–60 knot jet is forecast to overspread the eastern TX PH into the Rolling Plains by late afternoon. Closer to the TX-NM state line, winds at the top of the mixing layer drop off quite markedly (20–30 knots at H7) by Sunday afternoon, and this should temper gusts and even ease the blowing dust threat; however, a solid 30–40 knots at 850 mb will remain, which looks sufficient for sustained winds to hover near or at high wind criteria for most of the afternoon. Interestingly, this area from the South Plains to the NM border could see its highest wind threat develop earlier in the morning preceding FROPA when a 45–50 knot northwesterly LLJ will be precariously positioned for easy mixing around 15Z before this jet declines later in the morning. High temperatures were pulled much lower than the NBM to better align with cooler MOS numbers, especially over the northern half of the forecast area. As mixing wanes Sunday night, the surface pressure gradient will remain enhanced enough for 20–30 mph north winds through midnight until a surface high sweeps in during the pre-dawn hours with light winds and the coldest lows in weeks. NBM lows in the teens and 20s were left intact as there is growing support for thick high cloud development toward daybreak that should thwart even stronger radiational cooling. These clouds only expand and deepen through the day on Monday, keeping highs only in the lower 50s before clearing out Monday night ahead of milder SW breezes. The upper-air pattern remains amplified for the remainder of the week with anomalous ridging over the western CONUS and troughing farther east. Global models remain steady in progging a ~595-dam 500- mb high over SOCAL by Tuesday that slowly nudges into the Desert Southwest while weakening by late in the week. Despite this weakening trend to the tall anticyclone, a considerable dome of warm air will spread our way beginning Wednesday when highs in the 80s give way to low-to-mid 90s for the remainder of the week, which could set a streak of record highs in Lubbock and Childress. Fortunately, lee troughing will be suppressed under this weaker NW flow aloft, so winds should stay on the tame side for a change. && .AVIATION... (18Z TAFS) Issued at 1227 PM CDT Sat Mar 14 2026 VFR conditions are expected to prevail. Winds will increase drastically behind a cold front by 15Z Sunday at all terminals. Blowing dust will be possible with these winds, though there is uncertainty if VIS will drop below VFR. For now VIS will be kept VFR at all terminals. && .FIRE WEATHER... Issued at 1214 AM CDT Sat Mar 14 2026 Light westerly winds Saturday morning will pick up to around 15 mph by early afternoon over the southwest South Plains before expanding across much of the Caprock by late afternoon. Combined with record heat and minimum RH values around 5 percent, these low-end breezy winds will support an elevated threat for fire growth. A Rangeland Fire Danger Statement is valid from 1 PM until 8 PM Saturday for much of the South Plains and the far SW TX Panhandle. Following poor RH recoveries in the 20s Sunday morning, strong NW winds of 30 to 40 mph (locally higher) should develop soon after daybreak ahead of a strong cold front later in the morning. North winds following the front will hover between 35 and 45 mph with gusts of 60 to 65 mph at times. Despite cooler temperatures, dry air behind the front will result in minimum RH values in the teens, resulting in widespread critical fire weather. A Fire Weather Watch remains in effect from Sunday morning through the early evening, and this will likely be upgraded to a Red Flag Warning in later forecasts. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday evening for TXZ021>044. High Wind Watch from Sunday morning through Sunday evening for TXZ021>044. && SHORT TERM...93 LONG TERM....93 AVIATION...51
Hazardous weather outlook, Mar 14, 3:33 AM CDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 333 AM CDT Sat Mar 14 2026 TXZ021>044-150845- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 333 AM CDT Sat Mar 14 2026 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Elevated fire weather conditions are expected Saturday afternoon and early evening over much of the Caprock due to very warm and breezy southwest winds. A Rangeland Fire Danger Statement is in effect from 1 PM until 8 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong northerly winds of 30 to 45 mph with gusts to 65 mph are likely from Sunday morning through the afternoon accompanied by widespread blowing dust. Very dry air will also combine with these winds to create a widespread critical fire weather threat. A High Wind Watch is in effect from 7 AM to 7 PM Sunday, with a Fire Weather Watch also in effect from 7 AM to 9 PM Sunday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 1:16 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 32 hr |
Nearby
High Wind Warnings in Texas, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.